Humira not working after 10 weeks

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/5/2006 8:37 AM (GMT -7)   
I have been taking the Humira injections for 10 weeks not and it seems to have worsened.
I saw my dermatologist yesterday and he was shocked. He said the majority of his patients were responding very well to it. I said, we'll I'm not, so wish you would do something else. The itching is back, joint pain is coming back. I've been on prednisone for AIH and am not weaning. I'm down to 20mg, having serious fatigue which can be assoicated with Psoriatic A and Autoimmune Hep. He said for me to give it another month and then we would switch to Enbreal. I went on remedyfind.com and it seems that the one that is working best for arthritis and psorisis is enbrel. Anyone with insight, I would appreciate hearing from. I know I have brought this up before, but I need support again. I'm so fatigued I can hardly function.
 
Thanks,
 
Judy
"Hope is seldom found in the things we can see;
it is the sweet fragrance of grace."



elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 10/5/2006 11:36 AM (GMT -7)   

Judy,  I really don't have any advice for you, but I did have a similar experience with  humira.  I took it for 8 weeks, and my arthritis symptoms worsened considerably.  I went in to see my rheumy and he switched me to enbrel right away.  I simply did not feel right at all on the humira--it may have started to affect my blood counts.  I haven't had the same issues with enbrel.  Although, I will warn you that I had to take enbrel for a good 5-6 months before I saw any effects, and even now after 8 months, it's still not perfect.  Rheumy says that every patient responds differently to different tnf-inhibitors.  the only way to know is to try them all.

I hope you get some relief soon.

Elcamino


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 10/5/2006 4:06 PM (GMT -7)   
Judy HI,I'm sorry the Humira is not helping.I have been on Humira for a couple of years and i have had great results.I at the time was in a wheel-chair due to the fact I have three diffrernt types of arthritis and I could not walk every thing we tried just did not work but one I was put on Humira with in a couple of month to take effect but this drug is what got me out of that wheel-chaire.I do hope the Enbrel helps you please let us know how you are doing.
Thanks
Curley......
a.k.a.Mela...........


judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/5/2006 6:12 PM (GMT -7)   
Thank you both for writing. Maybe I haven't given it enough time. The arthritis is not bothering me like the psoriasis. I think some of the joint pain is coming from prednisone withdrawl. Today I did not itch which is a first in weeks. I took my 5th injection yesterday. Maybe it just takes longer for some people. I will give it another month, and that's it. Also, did either of you get any small red specks on your arms? I have gotten them since I've been on it, then they go away, and come back. I forgot to tell the dermatologist. I'm not going to a rheumy except once a year. My PCP and dermatologist are treating the Psoriatic Arthritis.
I'm so glad you're out of the wheelchair Curly. Elcamino, do you have to take the injections with Enbrel like with Humira? I know they are both miracle drugs for people that have suffered for many years with pain. Do you have to have blood work often? Right now he is testing me every 2 weeks.
I am a little skiddish about the side effects. I guess it's all a trade off.

Be Well,

Judy
"Hope is seldom found in the things we can see;
it is the sweet fragrance of grace."



elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 10/6/2006 7:17 AM (GMT -7)   

Hi Judy,

Yes, I did get the red spots on my arms--actually on my torso and legs too.  I believe they are petachiae (sp), and can be an indication of low platelets.  That's why I feel the humira may have been affecting my blood counts negatively.  Please mention them to one of your doctors; they may be meaningful--perhaps not, but it can't hurt to ask anyway.  I started with bloodwork every 4-6 weeks on the tnf-inhibitors; now I've graduated to 8 weeks, next on to 3 months.  It probably depends on how you do.

Enbrel is also self-injection, but it's 1-2X /week as opposed to once every other week like humira.  I take 50 mg once a week in pre-filled syringes. I understand they have the pens available now which may be easier, although I don't find the syringes difficult to deal with at all.  For psoriatic arthritis, I believe enbrel is approved up to 100 mg/week.  My rheumy wanted to put me on 100 mg (I don't have PA, but enbrel just wasn't working as well as we wanted it to), but insurance refused to pay for it because I don't have PA.  You will probably be started off on 50 mg/week, though.

I have no complaints about enbrel.  It has not affected my blood counts in ways I can tell, it has given me tons of energy, and it does decrease my joint inflammation mostly.  Combined with other DMARDs, enbrel is proven to be quite effective.  Best of luck to you.

Elcamino


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 10/7/2006 2:44 PM (GMT -7)   

hi judy,

it's so hard with these AI meds! the failure of them can really get ya down.  with me, i would slowly respond to a TNF injection, plateau, then get worse after a 12 - 16 month period.  rheummy says the RA is too advanced & the RA meds aren't strong enough. i grow tolerant to them after about 12 months. 

the good thing is that there are a whole lot more options now than there was even a year or two ago.  new meds for AI arthritis are popping up every year.

oh, and i hate the joint pain that follows a pred reduction. ouch!

you hang in there. you'll move onto a new med, give it time, and there are always different things to try if one fails.

sincerely,

erin


Active/Severe Rheumatory Arthritis. Crohns. AS. Chiari Malformation & Right Brain venous anomoly. Partial complex seizures. Emphysema. Rheumatic Lung & Heart. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Remicade Infusions; Prednisone 20mg; Pentasa 4G daily; Imuran 75mg; Dilaudid; Diazepam; Avinza; Reglan; Antivert; LidoDerm; MiraLax; Restaril; Trazodone & too many others.


louie53
New Member


Date Joined Jun 2007
Total Posts : 2
   Posted 6/13/2007 3:15 PM (GMT -7)   
i have been itching all day. it is my 2nd week on mext and i feel l ike ants are crawling on me. is this normal???

yalinda
Veteran Member


Date Joined May 2006
Total Posts : 1179
   Posted 6/13/2007 7:25 PM (GMT -7)   
nope? not that i know? so you have allergies? hmm? maybe u should call soneone on that?

erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 6/14/2007 1:53 PM (GMT -7)   
Hi Louie,
Have you had blood work done in the past 2 weeks since on MTX? Just a thought, but if your liver enzymes go up a little bit higher than normal...you can get the crazy itchies! With the 6MP I am on...thiis happened too, itching all over all day...it was nuts! Turned out that the 6MP levels were too high...we decreased my dose, added some antihistamines & it was fine eventually.
So my initial thoughts is either you might be dealing with an allergy of some sort or perhaps the MTX "maybe" has made the liver enzymes rise a bit?
This is something YOU WANT to call your doc about...to at least let em' know.
Did you increase the MTX just recently?
Give a call to your doc.
Let us know how it goes.
Sincerely,
erin
Arthritis Forum Moderator & Co-Pilot
Active Severe Rheumatory Arthritis. AS. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures (under control!). MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Kidney Stones (oh joy). Previous Lymes Disease for 10 years.
Meds: Remicade infusions 600mg Q3weeks; Intra-articular knee injections; 6MP 50mgQD plus 75mg weekly; Mesalamine 4GramsQD; Prednisone 20mgQD; Entocort 9mgQD; Meclizine; Augmentin; Tigan 300mg; Reglan; LidoDerm; Diazepam 5mg; Rozerem 8mg; Diclofenac; Celebrex; Percogesic; Dilaudid 4mg. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 2:54 AM (GMT -7)
There are a total of 2,734,552 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
153 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, dbwilco, PA_grandma, AnnabelleLee, maldugs


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer